Hail, Burke
- When
- April 13, 6:11 PM EST
- Where
- Burke County, Midville
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 32.817, -82.233
Midville Post Office reported penny size hail in the area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 13, 2:10 PM EST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 310 PM EDT WED APR 13 2005 .SHORT TERM (THROUGH WEDNESDAY NIGHT)... SATELLITE SHOWS WEDGE OF LOW CLOUDS/LIGHT RAIN/DRIZZLE CONTINUING ACROSS MOST OF THE CWA THIS AFTERNOON. ALTHOUGH SOME BREAKS ALLOWING TEMPERATURES TO RISE ALONG THE SOUTHERN/WESTERN PERIPHERY. 88D REGIONAL COMPOSITE SHOWS SHOWERS/ISO T CONTINUING TO DEVELOPING ACROSS GA AND PUSH EWD. BOTH NAM/GFS IN GOOD AGREEMENT WITH SLOWLY MOVING CLOSED LOW ACROSS THE AREA OVERNIGHT AND CONTINUING TO MOVE IT EWD ON THU THEN NEARLY STALLING THE SYSTEM OFF THE CAROLINA COAST DURING THE WEEKEND. AT THE SURFACE...BOUNDARY ACROSS CNTRL GA AND SRN SC WILL BEGIN TO PUSH FARTHER SWD OVERNIGHT AS LOW PRESSURE DEVELOPS ALONG THE COAST. TIME SECTIONS SHOW LOTS OF LOW LEVEL MOISTURE OVERNIGHT AND INTO MOST OF THU. BEST CHANCE FOR SHRA/TSRA...POSSIBLY PRODUCING SOME SMALL HAIL...WILL BE THE REMAINDER OF THIS AFTERNOON INTO THE EVENING HOURS. BEST INSTABILITY WILL BE ACROSS THE CSRA REGION...WHERE SOME BREAKS HAVE ALREADY DEVELOPED ALONG WITH COLD POOL MOVES ACROSS THE AREA DURING THE EVENING HOURS. BELIEVE NORTHERN PORTION OF THE CWA WILL BE TOO STABLE FOR ANY TSRA THIS EVENING. ON THU...AS CLOSED LOW MOVES OF THE COAST AND SURFACE LOW DEVELOPS OFFSHORE...BOTH NAM/GFS INDICATE MOISTURE GRADUALLY SHIFT EWD THRU THE DAY. WILL GRADUALLY DECREASE CLOUDS BY LATER IN THE DAY. WITH LOW LEVEL FLOW REMAINING NE...THINK CLOUDS WILL BE SLOW TO LEAVE DURING THE AFTERNOON. GUIDANCE AND LOCAL EQUATIONS QUITE CLOSE FOR POPS AND TEMPS THROUGH THE PERIOD. WILL STAY CLOSE TO CONSENSUS VALUES. && .LONG TERM (THURSDAY THROUGH WEDNESDAY)... CLOSED LOW OFF THE EAST COAST WILL BE SLOW TO MOVE EASTWARD OVER THE WEEKEND. THIS WILL KEEP AREA IN N/NW MID/UPPER FLOW WITH GRADUALLY RISING HEIGHTS. AT THE SURFACE...HIGH PRESSURE WILL REMAIN BUILD ACROSS THE AREA. TEMPERATURES WILL BE BELOW NORMAL OVER THE WEEKEND THEN MODERATING NEXT WEEK. && .AVIATION... EXPECT THE TERMINALS WILL REMAIN NORTH OF THE BOUNDARY WITH HIGH LOW-LEVEL MOISTURE THROUGH TONIGHT. IFR OR MVFR CONDITIONS SHOULD CONTINUE. INSTABILITY ASSOCIATED WITH THE H5 COLD POOL MOVING INTO THE REGION SHOULD SUPPORT NUMEROUS SHOWERS AND POSSIBLY THUNDERSTORMS MAINLY LATE THIS AFTERNOON AND EVENING. THE UPPER-LEVEL COLD POOL SUPPORTS A POSSIBILITY OF HAIL WITH SOME OF THE THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 05/77/77
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 520 AM EDT WED APR 13 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 520 AM EDT WED APR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... COOLING ALOFT AND AMPLE LOW LEVEL MOISTURE WILL BRING THE THREAT OF THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE HAIL APPROACHING OR BRIEFLY EXCEEDING SEVERE LIMITS. A FEW STRONG WIND GUSTS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 648 PM EDT WED APR 13 2005 GAZ077-132345- BURKE- 648 PM EDT WED APR 13 2005 ...STRONG THUNDERSTORMS WILL IMPACT BURKE COUNTY THROUGH 745 PM EDT... AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 16 MILES NORTHWEST OF MIDVILLE...OR ABOUT 21 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST AT 15 MPH. THIS WILL AFFECT AREAS IN AND AROUND MIDVILLE THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TTH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Midville Post Office reported penny size hail in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440041.